I have mild to moderate itching inside my penis. It goes from the tip to about half way down. I do not have any discharge or pain when urinating. I was dignose with STD some time ago, it came a bit better, but i was taking alot of antibiotics, do u think to much antibiotics may have caused this problem. Do let me know. Regards john
It's possible that the antibiotics didn't fully cure your disease. Which STD did you have? Some are easier to get rid of (chlamydia) than others (like ureaplasma). Sometimes antibiotics will just reduce the infection without curing it. Did you test negative for what you tested positive for after treatment?
Also, yes antibiotics can cause symptoms, like a fixed drug reaction, but I don't believe what you have would be a typical case of that.
If you are sure you're cured, then you might have prostatitis, or chronic male pelvic pain. That is not unusual after a bout of a STD. You can read up on those on Google.
Unfortunately, NSU is just a term given when they don't discover which specific infection you had. Recurrent NSU is unfortunately both common and problematic. My recommendation is that you be tested for Trichomonas, Ureaplasma, Mycoplasma, and Chlamydia. Those are the most common causes of NSU. Chlamyida is the most common, but also the least likely to reoccur. Some of these tests are at this point uncommon, but you can get them ordered through LabCorp.
The problem is many doctors will simply treat with antibiotics, but without knowing which organism you're treating, that can often fail.
If you'd rather just be treated with another round of antibiotics, then I'd suggest 2g Azithromycin and 2g Flagyl. The Azithromycin will treat the bacterial causes of NSU and the Flagyl will treat Trichomonas. If you revisit the doctor who first treated you, chances are good that they will recommend this treatment as it would be standard for a second round of NSU. This would be a cheaper alternative than testing. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.